Alert archive / Michigan / Special Marine Warnings in 2011
Special Marine Warning 13, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at May 11, 2011, 9:35 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 9:35 AM EDT (13:35 UTC)
- Expired
- May 11, 2011, 10:30 AM EDT
- In force
- 55 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at May 11, 7:47 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 11, 7:47 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 747 AM EDT WED MAY 11 2011 .SYNOPSIS.../ISSUED AT 341 AM/ A COUPLE OF WARM DAYS ARE AHEAD FOR NORTHERN MICHIGAN. SOUTHERLY WINDS...AHEAD OF A SLOW MOVING COLD FRONT TO OUR WEST...WILL BRING THE WARM AIR TO THE REGION. WITH HUMIDITY LEVELS ALSO INCREASING... SHOWER AND THUNDERSTORM CHANCES WILL RETURN...ESPECIALLY TONIGHT AND THURSDAY. THE FRONT WILL CROSS THE REGION THURSDAY NIGHT...WITH SOMEWHAT COOLER WEATHER FOR FRIDAY. JZ && .SHORT TERM.../ISSUED AT 722 AM/...TODAY LINE OF THUNDERSTORMS FROM A MCS IS MOVING INTO WESTERN CHIPPEWA AND MACKINAC COUNTIES AND INTO NORTHERN LAKE MICHIGAN. SO HAVE UPDATED E UPPER FOR CATEGORICAL/LIKELY POPS AND PORTIONS OF NW LOWER WITH THE SAME. OTHERWISE, THIS SYSTEM IS SLOWLY RUNNING OUT OF STEAM AND IS EXPECTED TO BEGIN TO FIZZLE THIS MORNING, BEFORE IT GETS MUCH EAST OF I-75. JSL && .LONG TERM.../ISSUED AT 341 AM/...TONIGHT AND BEYOND TONIGHT...IT LOOKS LIKE A SHORTWAVE BREAKS OFF THE PARENT 500 MB LOW HEADING OUT OF COLORADO AND MOVES UP THE RIDGE, FLATTENING IT A BIT AND HELPING TO DRIVE THE NORTHERN SFC LOW TO NORTH OF LAKE SUPERIOR BY 06Z. WITH THE COLD FRONT MOVING CLOSER WITH THIS UPPER AIR SUPPORT, LOOKS LIKE THUNDERSTORMS WILL BREAK OUT AND MOVE ACROSS THE REGION OVERNIGHT. MOST LIKELY A CLUSTER OF THUNDERSTORMS WILL ORGANIZE IN MINNESOTA AND MOVE EAST AS ANOTHER MCS. MODELS EXPECT THAT THIS IMPACT LOCATIONS SOUTH OF WHERE THE CURRENT MCS IS THIS MORNING. SO HAVE GONE WITH LIKELY POPS. THURSDAY...LOOKS LIKE THE THUNDERSTORMS WILL CONTINUE AS THE COLD FRONT LAYS OUT FROM THE SFC LOW NE OF LAKE SUPERIOR. WITH THE GULF MOISTURE STREAMING INTO THE WARM FRONT AND 500 MB RIDGE WHICH SHOULD BE OVER THE FORECAST AREA. THURSDAY NIGHT/FRIDAY...LOOKS LIKE THE 500 MB LOW IN THE CENTRAL PLAINS IS BEGINNING TO FILL AND STAY ALONG THE SUB TROPICAL JET. IT DOESN'T LIFT OUT, BUT INSTEAD CONTINUES TO MOVE EAST INTO THE CENTRAL PLAINS/LOWER MISSOURI VALLEY AND WITH IT, BEGINS TO PULL THE SFC FRONT AND THE SOUTHERN OF THE SFC LOWS WITH IT. THE NORTHERN SFC LOW IS BEGINNING TO FILL AS WELL SO THAT THERE IS A GENERAL TROUGH OF LOW PRESSURE STRETCHED FROM JAMES BAY ACROSS MICHIGAN AND DOWN TO KMCI. THIS WILL LEAVE JUST A CHANCE OF SHOWERS IN E UPPER, AND WITH THE SHOWALTER INDICES RANGING FROM 0C TO -2C FROM NORTH TO SOUTH WILL LEAVE A CHANCE FOR THUNDERSTORMS IN N LOWER. THE SFC TROUGH CONTINUES MOVE TO THE SOUTHEAST AND WITH THE 500 MB LOW NOW SPLITTING INTO TWO. ONE IN MISSOURI AND ONE IN NORTH DAKOTA. A 500 MB RIDGE IS TRYING TO BUILD INTO THE REGION FROM THE NORTH AS WELL. THIS WILL BEGIN TO FORCES THE MORE STABLE AIR SOUTH SO THAT THE CONVECTION WILL BE LIMITED TO THE MOST SOUTHERN OF OUR COUNTIES IN THE AFTERNOON WITH SHOWERS TO THE NORTH. FRIDAY NIGHT...THE GFS HAS SO MUCH QPF, THAT IT LOOKS LIKE IT IS SUFFERING FROM SOME FEED BACK ISSUES ESPECIALLY BY 12Z/SAT. THE ECMWF LOOKS LIKE IT IS A LITTLE CLEANER AND WOULD SUGGEST THAT THE 50 MB RIDGE TO THE NORTH IS BEGINNING TO NOSE INTO THE FORECAST AREA AND DRY OUT E UPPER OVERNIGHT. SATURDAY AND BEYOND...DIDN'T MAKE ANY CHANGES TO THE LONG RANGE AS THE ECMWF IS FOLLOWING ALONG WITH WHAT THE GOING FORECAST IS. ALSO THE GFS IS A LITTLE LAGGING, BUT IS BEGINNING TO DRY THINGS OUT BY SUNDAY MORNING. SO WE WILL GO INTO A COOLER PERIOD AT THE BEGINNING OF NEXT WEEK BEFORE ANOTHER WARM UP BEGINS ABOUT MID NEXT WEEK. JSL && .MARINE.../ISSUED AT 341 AM/ GENERAL SOUTHEAST FLOW EXPECTED ACROSS THE UPPER GREAT LAKES FOR TODAY...THOUGH SOME LOCAL EFFECTS WILL IMPACT WIND DIRECTIONS IN SPOTS (E.G., THROUGH THE STRAITS WHERE WINDS MAY BECOME MORE EASTERLY). WINDS WILL BECOME LIGHTER GOING INTO THURSDAY AS GRADIENT WEAKENS AHEAD OF AN APPROACHING FRONT. JPB/JSL && .AVIATION.../ISSUED AT 722 AM/...VALID FOR 12Z TAFS IN THE SHORT TERM HAVE A TEMPO GROUP FOR THE THUNDERSTORMS THAT ARE EXPECTED TO HIT PLN AND TVC BETWEEN 12Z AND 13Z. OTHERWISE, EXPECTING THAT THIS WILL RUN OUT OF STEAM AND NOT QUITE MAKE IT TO APN DURING THE AFTERNOON. THE MAIN ACTION FOR THE THUNDERSTORMS WILL BE TONIGHT AS THE COLD FRONT BEGINS TO PUSH IN FROM THE WEST OVERNIGHT. JSL && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, May 11, 9:27 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 927 AM EDT WED MAY 11 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121630- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 927 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA THIS MORNING. THE MOST NUMEROUS THUNDERSTORM ACTIVITY WILL BE WEST OF A LINE FROM SAINT IGNACE TO GAYLORD TO HOUGHTON LAKE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO ONE INCH AND WINDS UP TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PRIMARILY WEST OF US 131. ISOLATED SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY BUT SPOTTERS SHOULD RELAY ANY LOCALIZED REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. JK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:30 AM EDT | Special Marine Warning | APX | 90 min | |
| May 11, 8:39 AM EDT | Special Marine Warning | APX | 96 min | |
| May 11, 9:09 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 66 min |
| May 11, 9:42 AM EDT | Special Marine Warning | APX | 93 min | |
| May 11, 10:12 AM EDT | Flash Flood Warning | APX | Benzie | 3 hr |
| May 11, 10:19 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Manistee, Wexford | 41 min |
| May 11, 10:33 AM EDT | Special Marine Warning | APX | 117 min | |
| May 11, 10:38 AM EDT | Special Marine Warning | APX | 112 min | |
| May 11, 11:01 AM EDT | Special Marine Warning | APX | 89 min | |
| May 11, 11:02 AM EDT | Flash Flood Warning | APX | Manistee, Wexford | 3 hr |
| May 11, 11:14 AM EDT | Special Marine Warning | APX | 91 min | |
| May 11, 11:15 AM EDT | Coastal Flood Warning | APX | 105 min | |
| May 11, 11:38 AM EDT | Severe Thunderstorm Warning | APX | Missaukee, Wexford | 46 min |
| May 11, 11:41 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 64 min |
| May 11, 12:01 PM EDT | Flash Flood Warning | APX | Manistee | 14 hr |
| May 11, 12:31 PM EDT | Special Marine Warning | APX | 119 min | |
| May 11, 12:44 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 61 min |
| May 11, 1:12 PM EDT | Special Marine Warning | APX | 93 min | |
| May 11, 1:16 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 35 min |
| May 11, 1:31 PM EDT | Severe Thunderstorm Warning | APX | Manistee, Wexford | 59 min |
| May 11, 1:59 PM EDT | Flash Flood Warning | APX | Manistee, Wexford | 12 hr |
| May 11, 2:30 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 48 min |
| May 11, 2:35 PM EDT | Special Marine Warning | APX | 85 min | |
| May 11, 4:26 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 64 min |
| May 11, 5:04 PM EDT | Severe Thunderstorm Warning | APX | Manistee, Wexford | 56 min |
| May 11, 6:34 PM EDT | Special Marine Warning | APX | 97 min |
Nearby
Special Marine Warnings in Michigan, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.